MAUDE Adverse Event Report: ZIMMER BIOMET, INC. GLENOSPHERE FORCEPS; SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES

ZIMMER BIOMET, INC. GLENOSPHERE FORCEPS; SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the post op x-ray it was discovered that the instrument had broken and remained in the patient.The patient was taken back into the operating room the same day to remove the fractured piece.
 
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The reported event was able to be confirmed by visual examination of the returned product, which identified one of the arms had fractured off and the fractured piece was returned.Sem analysis of the device showed that it is suspected to have fractured due to overload, exhibiting interangular cracking with no ductile feature.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information.

Brand Name
GLENOSPHERE FORCEPS
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13861969
Report Number0001825034-2022-00647
Device Sequence Number4691892
Product Code KWS
UDI-Device Identifier00880304509733
UDI-Public(01)00880304509733(11)181011(10)694610
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K193373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number406236
Device Lot Number694610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2022
Supplement Date Received by Manufacturer04/20/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale